# SDR 2012FA0000491

- Difficulty date: July 16, 2012
- Submitted: July 19, 2012
- Operation: General aviation
- Aircraft: N255MG
- Make and model: Tecnam P2006T
- Aircraft serial: 87US
- Aircraft time: 161 hours
- Engine: Rotax ROTAX912S3
- Engine time: 161 hours
- System (JASC): 8570 · Reciprocating Engine Liquid Cooling
- Part: Flex Hose
- Condition: Chafed
- Location: Rt Engine
- Part time: 161 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J, M
- Precautionary procedure: A

## Discrepancy

LOWER ENGINE COOLANT HOSE AND EXHAUST SCAT HOSE ARE IN CONSTANT CONTACT DUE TO INSTALLATION DESIGN. CHAFING CAUSED WIRE FROM SCAT HOSE TO PUNCTURE LOWER COOLANT HOSE.  SUBSEQUENT LOSS OF ALL COOLANT CAUSED ENGINE OVERHEATING.  WHILE PILOT WAS DETERMINING CAUSE OF HIGH CHT INDICATION, CHT GAUGE WENT TO ZERO.  ENGINE WAS MAKING NORMAL POWER AND ALL OTHER INDICATORS WERE NORMAL LEAVING PILOT UNSURE OF PROBLEM (FAULTY GAUGE OR ENGINE OVERHEATING).  UPON RETURN TO AIRPORT AND INSPECTION OF ENGINE IT WAS DETERMINED ENGINE BECAME HOT ENOUGH TO DESTROY CHT INDICATOR IN CYLINDER HEAD.  THE VISUAL ACCESS TO THE HOSES IS VERY LIMITED,  THE ONLY WAY TO INSPECT WILL BE TO REMOVE THE SCAT HOSE. HOSES ARE IN CONSTANT CONTACT AND NEED TO BE REROUTED OR REDESIGNED.  THIS OCCURRED ON THE RT ENGINE.  THE LT ENGINE IS ROUTED DIFFERENTLY BUT THE HOSES ARE ALSO IN CONSTANT CONTACT.
